Blood pressure

I take mediction for blood pressure, Lercanidipine in the morning, [10mgs.] and Bisoprolol [ 1.25 ] in the evening. A few hours after taking Lercanidipine my blood pressure is low, however towards the evening it gets higher. I'm wondering if I should ask my GP for a higher dose, or is this normal for the blood pressure to rise later in the day ?

5 Replies

oldestnewest
  • Hi bigleg

    Thank you for yor response and info which I will look at. I do have the white coat syndrome as soon as I enter my surgery!!!!, so I did purchase my own monitor.

    My blood pressure hovers around 112/56 AFTER I take the lercanidpine then it slowly goes up throughout the day and towards the evening when it reaches a average of 143/65 and sometimes a bit higher, which I suppose isn't excesive, perhaps I'm over reacting ?

  • Hi Bowler, It is my understanding and experience that medication is taken to control and stabilise blood pressure throughout the day. Provided that all readings are taken while sitting at rest, your blood pressure readings should be relatively constant while on medication. If there is a significant difference between morning and evening readings and you are concerned, it might be a good idea to take a week's readings and go back to your GP as your medication may need to be increased, as you suggest in your post. Let me know how you get on.

  • Hi flolence5

    Like I said to bigleg, perhaps I'm over reacting ? but I will do a weeks monitoring and take it to my surgery.

    Just a thought, the GP stopped my water tablet as my potassium was getting too low, so maybe it could be that ? however my last blood test stated that my potassium had gone up without the water tablet.

  • Remember too that your blood tests are a "snapshot" and it's best to have them done at the same time of day and always fasting!! Coffee cream isn't fasting! I always have to remind my husband! :)

    There are even apps that allow you to track your BP and then send to your printer so your doctor can SEE the fluctuations. It's a tool to give them to help YOU better.

    And diuretic meds kind of mess with your kidneys and electrolytes. The use of HCTZ provoked in me a SUPER rare disorder called Hypokalemic Periodic Paralysis! The genes were there but I would've gone on "normal" forever if that single MD would've left that be....now I'm mostly bedridden. Beware of tinkering with things that ain't that BROKEN! For what it's worth.

  • Pauline I've only just seen your post [have been away] and I don't understand why you say to take blood pressure 'always fasting' ? I take mine first thing before breakfast mostly but often afterwards. Then later in the evening but I wasn't aware fasting was obligatory. Should I change my ways?

You may also like...